Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 120, NWS Atlanta, GA

June 1, 2001Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2001, 6:37 PM EDT for Sumter County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2001, 6:37 PM EDT (22:37 UTC)
Expired
Jun 1, 2001, 7:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sumter County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 012238
SVRATL

GAC261-012300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
   A SEVERE THUNDERSTORM JUST WEST OF AMERICUS...MOVING EAST AT 30   
   MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AMERICUS.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3216 8432 3198 8430 3198 8399 3215 8405

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:35 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 1, 2:35 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT FRI JUN 1 2001

LARGE AREA OF RAIN AND A FEW THUNDERSTORMS FROM WEST CENTRAL TO
NORTHEAST GEORGIA. A FEW SHOWERS DEVELOPING OVER THE SOUTHEAST
PORTION OF THE CWA WITH EVEN MORE DEVELOPING AHEAD OF THE FRONT OVER
NORTHWEST GEORGIA/NORTHEAST ALABAMA. ETA STILL SHOWS CAPES
INCREASING TO AROUND 2000 AHEAD OF THE FRONT SO THAT WOULD BE OUR
TRIGGER FOR ANY SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
CURRENT MSAS ANALYSIS SHOWS -4 TO -6 LI IN ALABAMA AHEAD OF THE
FRONT. AFTER THE FRONT PASSES...WE SHOULD HAVE DECREASING CLOUDINESS
TONIGHT. FOR SATURDAY...AGAIN MODELS NOT CONSISTENT WITH THE DRYING
BEHIND THE FRONT. THE MAV NUMBERS SHOW DEW POINTS IN THE 50S WITH
CORRESPONDING GREATER STABILITY OVER THE CWA. THE FWC KEEPS DEW
POINTS IN THE LOWER 60S. ALL INDICATE SOME MOISTURE WITH THE
TRAILING FRONT/TROUGH SO WILL KEEP SMALL POPS IN FOR AFTERNOON
THUNDERSTORMS. ALL SHOW MOISTURE RETURNING NORTHWARD SUNDAY SO WILL
CARRY CHANCE OF AFTERNOON THUNDERSTORMS....BETTER CENTRAL.
TEMPERATURES REMAIN BELOW NORMAL THROUGH THE EXTENDED AS THE UPPER
LOW OVER THE GREAT LAKES KEEPS A MEAN TROUGH ALONG THE EAST COAST.
AS IN THE PAST WEEK TO 10 DAYS...SHORT WAVES MOVE ALONG IN RATHER
FAST (FOR THE SEASON) WESTERLY FLOW WHICH SET OFF THUNDERSTORMS EACH
DAY.

FCSTID = 26
ATL   61  79  62  82 /  30  20  20  20
AHN   59  79  60  83 /  30  20  20  30
GVL   61  77  62  81 /  30  20  20  30
RMG   57  76  59  80 /  30  30  20  30
CSG   66  86  67  87 /  30  10  10  30
MCN   65  85  65  86 /  40  10  10  30

.FFC...
GA...NONE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:29 PM EDTSevere Thunderstorm WarningFFCCarroll31 min
May 31, 8:44 PM EDTSevere Thunderstorm WarningFFCDouglas31 min
May 31, 8:57 PM EDTSevere Thunderstorm WarningFFCPaulding33 min
May 31, 9:31 PM EDTSevere Thunderstorm WarningFFCFulton44 min
Jun 1, 12:40 AM EDTSevere Thunderstorm WarningFFCTwiggs35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.